Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 6, 2015, 3:37 AM MDT. It took effect at Apr 6, 2015, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2015, 3:37 AM MDT (09:37 UTC)
- In effect from
- Apr 6, 2015, 1:00 PM MDT
- Expired
- Apr 6, 2015, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
238
WWUS84 KMAF 060937
RFWMAF
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 AM CDT MON APR 6 2015
...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF
15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR SOUTHEAST NEW
MEXICO...THE GUADALUPE MOUNTAINS...AND VAN HORN AND THE HIGHWAY 54
CORRIDOR...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR
SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...AND VAN HORN AND
THE HIGHWAY 54 CORRIDOR...
.SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS SOUTHEAST NEW
MEXICO ...THE GUADALUPE MOUNTAINS...AND VAN HORN AND THE HIGHWAY
54 CORRIDOR THIS AFTERNOON. COMBINED WITH LOW RELATIVE HUMIDITY
AND HIGH FIRE DANGER...CRITICAL FIRE WEATHER CONDITIONS WILL BE
LIKELY. LOW RELATIVE HUMIDITY WILL CONTINUE ACROSS THESE SAME
AREAS FOR TUESDAY AFTERNOON AND WINDS ARE EXPECTED TO BE AROUND 20
MPH...SO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY.
NMZ114-115-TXZ057-258-070200-
/O.UPG.KMAF.FW.A.0004.150406T2000Z-150407T0100Z/
/O.NEW.KMAF.FW.W.0003.150406T1900Z-150407T0200Z/
/O.NEW.KMAF.FW.A.0005.150407T1800Z-150408T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
437 AM CDT MON APR 6 2015 /337 AM MDT MON APR 6 2015/
...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...AND
VAN HORN AND THE HIGHWAY 54 CORRIDOR...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW
MEXICO...THE GUADALUPE MOUNTAINS...AND VAN HORN AND THE HIGHWAY 54
CORRIDOR...
* WINDS...TODAY.....SOUTHWEST 30 TO 40 MPH IN THE MOUNTAINS.
SOUTHWEST 20 TO 25 MPH IN THE PLAINS.
TUESDAY...SOUTHWEST 20 TO 30 MPH IN THE MOUNTAINS.
SOUTHWEST 15 TO 25 MPH IN THE PLAINS.
* HUMIDITY...TODAY.....10 TO 15 PERCENT.
TUESDAY...7 TO 15 PERCENT.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)1 follow-up statement
919 WWUS84 KMAF 061912 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT MON APR 6 2015 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .SOUTHWEST WINDS ARE INCREASING ACROSS SOUTHEAST NEW MEXICO ...THE GUADALUPE MOUNTAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR THIS AFTERNOON. COMBINED WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. LOW RELATIVE HUMIDITY WILL CONTINUE ACROSS THESE SAME AREAS FOR TUESDAY AFTERNOON AND WINDS ARE EXPECTED TO BE AROUND 20 MPH...SO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY. NMZ114-115-TXZ057-258-071045- /O.CON.KMAF.FW.W.0003.000000T0000Z-150407T0200Z/ /O.CON.KMAF.FW.A.0005.150407T1800Z-150408T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 212 PM CDT MON APR 6 2015 /112 PM MDT MON APR 6 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... * WINDS...TODAY.....SOUTHWEST 25 TO 35 MPH IN THE MOUNTAINS. SOUTHWEST 20 TO 25 MPH IN THE PLAINS. TUESDAY...SOUTHWEST 20 TO 30 MPH IN THE MOUNTAINS. SOUTHWEST 15 TO 25 MPH IN THE PLAINS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 11:13 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 5, 11:13 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1213 AM CDT Mon Apr 6 2015
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
Showers and thunderstorms across the area will continue to diminish
and move out of the area over the next few hours. There is a chance
of low ceilings for MAF around 12z otherwise VFR conditions should
prevail. Winds will mainly be out of the south overnight then
become elevated and gusty out of the southwest to west Monday
afternoon before becoming southerly Monday night. There is a slight
chance for thunderstorms at FST for Monday and Monday evening but
chances are too low to put in the TAFs at this time.
&&
PREV DISCUSSION... /ISSUED 247 PM CDT Sun Apr 5 2015/
DISCUSSION...
Abundant heating, topography, and increasing mid level moisture
will combine to create instability and trigger isolated
thunderstorms in the Big Bend this afternoon and evening. CAPE and
shear values are large enough to support marginally severe storms
in that area with hail and gusty winds the primary threat.
The devil is in the details the next few days as models do not seem
to be handling some weather elements well. To start with, looking
at how things verified today, temperatures and winds are a bit
lower than expected while dewpoints are higher. This affects not
only the fire weather potential which is discussed in more detail
below, but also dryline placement and rain potential this week.
Unfortunately it is very difficult to determine how the current
inaccuracies will translate into the forecast, if at all. Guidance
seems slightly high with the winds when compared to the raw model
data across the area but especially at GDP which they show near
wind warning criteria Monday and Tuesday. Will not issue a wind
watch for GDP at this time due to this concern. Lighter winds in
the lower elevations could hold the dryline farther west than
models are currently showing...possibly keeping it in the western
Permian Basin or even southeastern New Mexico. Given the
persistent upper level flow the preference is for a more eastern
dryline placement and thus will continue PoPs for only the eastern
counties.
Things could get interesting this weekend as models are all
showing a deep upper level low moving in from the Pacific, east
along the U.S./Mexico border and into west Texas next Sunday.
There are some differences in timing but they agree on it's
strength which could give us a decent chance for rain.
Hennig
FIRE WEATHER...
Fire weather concerns will continue to increase this week within
southwesterly flow aloft and several upper level disturbances coming
across the region. A dryline, with very dry air behind it, will also
set up this afternoon and swing back and forth across the area each
day through Thursday.
So far this afternoon, elevated fire weather conditions have not
materialized with rh's staying above 20 percent and winds fairly
light. Models continue to struggle with moisture and wind profiles
which is making fire weather forecasts difficult. The dryline does
look to get a push Monday afternoon through at least NM and the
Guadalupe Mountains. Stronger winds should mix to the sfc and rh's
will fall below 15 percent so will continue the Fire Weather Watch
for this area. Tuesday through Thursday will feature more fire
weather concerns, most likely across the same areas each day.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Monday afternoon through Monday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...FIRE WEATHER WATCH from this afternoon through this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains...Van Horn and
Highway 54 Corridor.
&&
99
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Apr 6, 2:49 AM MDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 349 AM CDT MON APR 6 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 349 AM CDT MON APR 6 2015 /249 AM MDT MON APR 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN PERMIAN BASIN...LOWER TRANS PECOS...DAVIS MOUNTAINS AND BIG BEND AREA. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. CRITICAL FIRE WEATHER IS LIKELY ACROSS SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER IS POSSIBLE ACROSS SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR TUESDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA. CRITICAL FIRE WEATHER IS POSSIBLE FOR WEDNESDAY WITH WIDESPREAD LOW RELATIVE HUMIDITY AND WINDS OF AT LEAST 20 MPH. HIGH WINDS ARE POSSIBLE WEDNESDAY ACROSS THE GUADALUPE MOUNTAINS AND SURROUNDING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED ALTHOUGH A SEVERE STORM OR TWO IS POSSIBLE THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:37 AM MDT | Fire Weather Watch | MAF | 24 hr | |
| Apr 5, 8:54 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 36 min |
| Apr 5, 9:47 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 43 min |
Nearby
Red Flag Warnings in New Mexico, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.